Loss of a loved one - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 09-02-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 963 Times in 394 Posts
Reputation: 973
Send a message via Yahoo to ricko335
Drug Loss of a loved one

A 21-year-old female presents to her doctor for a wellness exam. She complains that over the last 3 weeks she has had decreased interest in her usual athletic activities, and is now considering quitting the swimming team she has been competitively racing for during the last 9 years. She also says that she has only been able to get about 6 hours of sleep per night and has had difficulty staying asleep once she falls asleep. This is much less than her usual 8-9 hours per night. On further questioning she says that she feels guilty about the death of her younger brother who was suffering from a terminal leukemia. She denies thinking about death and wants to feel better again. What is the most appropriate pharmacological management of this patient?
A. Sertraline
B. Risperidone
C. Phenelzine
D. Amitriptyline
E. Buproprion
Reply With Quote Quick reply to this message
The above post was thanked by:
star123 (09-03-2011), usluipek (09-04-2011)



  #2  
Old 09-02-2011
drnrpatel's Avatar
Guest
 
Steps History: 1+CK+CS
Posts: 441
Threads: 153
Thanked 396 Times in 211 Posts
Reputation: 419
Default

A. Sertraline
Reply With Quote Quick reply to this message
  #3  
Old 09-02-2011
jaimin's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 264
Threads: 15
Thanked 98 Times in 56 Posts
Reputation: 108
Default

E. Bupropion - Atypical
Reply With Quote Quick reply to this message
 
  #4  
Old 09-02-2011
dr_lizard's Avatar
USMLE Forums Addict
 
Steps History: Not yet
Posts: 189
Threads: 17
Thanked 95 Times in 58 Posts
Reputation: 105
Default

sertraline
__________________
nothing is impossible!
Reply With Quote Quick reply to this message
  #5  
Old 09-02-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 76
Threads: 11
Thanked 24 Times in 19 Posts
Reputation: 34
Cool

i think it is sertraline.
Reply With Quote Quick reply to this message
  #6  
Old 09-03-2011
USMLE Forums Veteran
 
Steps History: ---
Posts: 254
Threads: 21
Thanked 43 Times in 39 Posts
Reputation: 53
Default

i agree with sertraline
Reply With Quote Quick reply to this message
  #7  
Old 09-03-2011
drnrpatel's Avatar
Guest
 
Steps History: 1+CK+CS
Posts: 441
Threads: 153
Thanked 396 Times in 211 Posts
Reputation: 419
Default

Quote:
Originally Posted by jaimin View Post
E. Bupropion - Atypical
Bupropion has stimulatory effects so it will be useful only if patient has hypersomnia. For insomia with depsression we can use trazadone. So only option here is sertraline ....
Reply With Quote Quick reply to this message
The above post was thanked by:
jaimin (09-04-2011)
  #8  
Old 09-04-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 963 Times in 394 Posts
Reputation: 973
Send a message via Yahoo to ricko335
Default

The correct answer is A.
The patient is presenting with classic symptoms of major depression. She has decreased interest in her usual activities, has difficulty sleeping and is having thoughts of guilt. In patients with major depression, SSRI treatment is the first line intervention. An SSRI like sertraline should be initiated before any of the other types of medications are tried
Reply With Quote Quick reply to this message
The above post was thanked by:
aknz (09-04-2011), drortho (12-07-2011), jaimin (09-04-2011), usluipek (09-04-2011)



Reply

Tags
Behavioral-Sciences-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Loss of vasomotor tone! aksyonez USMLE Step 2 CK Forum 4 01-27-2012 08:42 AM
memory loss ricko335 USMLE Step 1 Forum 7 08-03-2011 04:14 AM
Loss of vision Question meduploader USMLE Step 3 Forum 1 06-22-2011 02:51 PM
Nitrogen loss Seetal USMLE Step 1 Forum 5 04-15-2010 02:03 AM
Hair loss and pregnancy? jessp687 USMLE Step 1 Forum 6 10-25-2009 08:25 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)